Advertisement

Moderna COVID-19 vaccine may cause side effects in people with facial fillers

Facial or lip swelling appears in patients during clinical trials
Updated: Dec. 30, 2020 at 10:07 PM EST
Email This Link
Share on Pinterest
Share on LinkedIn

RICHMOND, Va. (WWBT) - Alarming new information from the FDA, regarding side effects of the Moderna vaccine. Two people have developed facial swelling after vaccination during Moderna’s phase 3 trial. One person had dermal fillers injected about 6 months before getting the vaccine.

“You don’t have to rush to your doctor and say oh my god I got this vaccine because it doesn’t happen to everybody. It might not happen,” says Dr. Joe Niamtu, DMD, a cosmetic facial surgeon.

While dermal filler patients should be aware of the possibility of localized swelling in response to the Moderna COVID-19 vaccine, it’s important to remember that these cases are rare and the effects are easily treatable.

“These do not appear to be threatening situations. We see these granulomas or these late growing areas of hardness and some people are just allergic to filler too,” Niamtu says.

He adds that the chance for side effects should not deter those with facial fillers from getting a vaccine.

“Don’t be alarmed, this is not a reason to avoid that vaccine,” Niamtu tells NBC12.

If you have facial fillers and do get the vaccine, be sure to monitor yourself.

“Get your vaccine even if you’ve had filler, if you feel lumps and bumps then talk to your doctor who injected you or your family doctor,” Naimtu finishes.

The COVID-19 vaccine is not the only vaccine that might trigger this reaction. Viruses like the common cold and influenza are also known to trigger swelling.

Copyright 2020 WWBT. All rights reserved.

Submit a news tip.